Hepatitis C Community
really getting to be a pain in the...
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

really getting to be a pain in the...

I have been having a lot of stomach stuff, as I have mentioned. Extreme cramping, the "runs" or its direct opposite, "stopped up", nausea etc...

I had a stomach scan and they found a cyst on my one remaining ovary ... now a new doc is needed to assess is that maybe the cause of the pain? Also now they want me to have a lower GI, and an endoscope. OMG, is how I feel, is there no end to this?

I appreciate their thoroughness, but I am flipping my lid. The lower GI involves no solid food for 24 hours before the test (how do I take the riba then, I will not take it on an empty stomach twice) And this may sound silly, but the part that bothers me most is having to drink a GALLON of some poison the day before to "clean me out"  I could not get down a gallon of gourmet ice cream, how can I get down a gallon of what I am sure tastes like sh*&^?

Part of me wants to back out of this whole damn mess.

And part of me wants to make it to the finish line so bad I can taste victory.

Any feedback would be appreciated.
Related Discussions
13 Comments Post a Comment
Blank
Avatar_n_tn
What do they give you for lower GI's nowadays?

Years ago, they would starve you for three days and THEN give you a laxative to make sure you were completely "clear" (their word, not mine). If you're having an endoscopy, you'll probable just need to take a double dose of saline-based laxative.

Or is that just for a colonoscopy?

I get the two mixed up because prior to my starting treatment, my GI-guy gave me both SIMULTANEOUSLY!!!! (don't ask, long story)

Needless to say, the doctor at Kaiser who couldn't make love, was a lot gentler than the medical staff that double-teamed my colonoscopy/endoscopy.
Blank
Avatar_n_tn
I REQUESTED to have both tests done at the same time. I figured just get it over with? I am getting some sort of flavored arsenic called nulife? Some weird deceptive name, anyway. The doc doing mine is my liver doc, same man who did my third PAINLESS liver biopsy. I call this man, have biopsy needle will travel, he is that good. Let's hope he's that good in all parts of the body.

I just don't know if I can get that stuff in my system.

ssh, don't tell anyone, but I could not even finsih the whole serving of "barium" smoothie for the stomach scan. I found it more than revolting, spent the rest of the nite lying perfectly still  trying not to throw up.

I hope they at least give me some good drugs for these tests, it's the least they can do!
Blank
Avatar_n_tn
Re Kaiser doctor... see my post under "Nurse problems... she's a control freak"
Blank
Avatar_n_tn
Your doctor came at you with a biopsy needle?

My biopsy was all high-tech at a hospital.

An ultrasound to find out where my liver was and what part they wanted to test... a local anesthetic for the injection site... something to relax me so that I don't jump up in the middle of the procedure (slept for a few hours afterwards until my husband came for me)... and a machine with a large long needle that popped in and popped out... no muss, no fuss...

and BELIEVE IT OR NOT... the nurses there were actually kind and considerate!

Yes, it could happen.
Blank
Avatar_n_tn
I ran through the muck of lower GI problems as well. In fact, it was during all of this that they discovered the Hep C. They decided to check, given that one of my chief complaints was excessive fatigue, leg cramps, etc. I had both the lower GI and the endoscopy. Both required fasting for the two days prior to the tests, laxatives, and enemas. Ugh! It will be awhile before I ever even look at another bowl of broth! The endoscope was rather unpleasant. They were unable to sedate, given that I have horrible veins. They gave up after 12 sticks...stuck me in places I never dreamed that they could start an IV. I decided to bite the bullet and go through it without sedation. I actually did pretty good, for awhile anyway. Had to stop them a little over halfway through. The only choice they had was to bring me back in at a later time for the lower GI. That was uncomfortable as well, but not intolerable. Interestingly enough, I had no GI problems during treatment, although by this time I was taking Bentyl, 40 mg. 4 times per day, on a daily basis, and still am. I've found it to work quite well for me, and am rarely bothered by the symptoms that used to be present. My other diagnosis was IBS.
Blank
Avatar_n_tn
I almost fell in love with the man; he was THAT good. I had two previous biopsies, not by him, and they hurt like hell ... so I made a big fuss before this one. It was hard to keep fussing when I realized it was over, no pain. I tried to keep up the act, but my vitals gave me away.

Getting back to the test, they are starving me for one day before, except for the poison, so how do I get the riba in, as well as my other meds? (zoloft, nexium?)

AND how do I keep them down should I manage to ingest them?
Blank
Avatar_n_tn
Bentyl (also known as Dicyclomine) is more or less a stomach tranquilizer of sorts. Given its sedative properties, it also has the added perk of having a calming effect on the person, overall. It has worked for me very well, and was prescribed to me by my Gastro doc.
Blank
Avatar_n_tn
It was my understanding that the Riba, etc. stays in your system for months after you finish treatment and, at the very least, for 24 hours.

If this is true, couldn't you ask your doctor/nurse/BeInCharge person, or a friendly pharmacist the best strategy for keeping up on your meds?

IMHO, I would think that if you can hold them down for a period of time with a little bit of clear liquid, enough will get into your system so as not to interrrupt your regimen.
Blank
Avatar_n_tn
What is bentyl?
Blank
Avatar_n_tn
I am new to this forum.  I have found the info here helpful and, for the most part, accurate.

I am type 1a and stage 2.  I was exposed to this nasty virus 32 years ago. I started treatment January 8th.  The first few weeks went pretty smooth but now the side effects are hitting pretty hard.   I need your expertise on how to make it through the next 43 weeks!

Blank
Avatar_n_tn
Today I have "allergic" eyes!  Has anyone else had or have this symptom.  I have tried claritan and some over the counter eye drops and pills.  They lessen the itching but don't control it completely.  The itchy, watery eyes are driving me crazy!!!  Any suggestions?
Blank
Avatar_n_tn
Yeah I know what you mean as somedays the sides can be awful and then about the time you are going to scream..you have a good day.  My eyes have been dry and just seem to ache so i try to use visine.  As far as watery eyes...I am thinking maybe some benadril but then again you don't want to dry out totally.  I just finished shot 4 so I'm with you on how on earth are we going to get through forty something weeks??  haha Don't think that far.  Just today...then tomorrow haha  Good Luck to ya!
Blank
Avatar_n_tn
I took shot 6/48 2 days ago.  I have done fairly well until this shot.  I felt like I had been steam rolled!  This medication is very weird!  I can feel bad in the morning and ok in the evening then bad again at night!  I pray that the good days are coming back.

I appreciate all the posts.  Many of the suggestions have helped me.  Thank you all!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
96938_tn?1189803458
Blank
FlGuy
South, FL
Avatar_f_tn
Blank
susan400
FL
683231_tn?1408489117
Blank
flyinlynn
Auburn, WA
Avatar_f_tn
Blank
Livelife777
179856_tn?1333550962
Blank
nygirl7
Planet Earth, CT
Avatar_f_tn
Blank
nan535
Brooklyn, NY